Alert archive / Florida / Flash Flood Warnings in 2018
Flash Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Feb 11, 2018, 5:50 AM CST for Walton County, Florida. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2018, 5:50 AM CST (11:50 UTC)
- Expired
- Feb 11, 2018, 10:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 9:27 AM CST | FLASH FLOOD | 3 W Eucheeanna, FL | WEST INDIAN CREEK RANCH ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 217 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
046
WGUS52 KTAE 111150
FFWTAE
FLC131-111645-
/O.NEW.KTAE.FF.W.0001.180211T1150Z-180211T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
550 AM CST SUN FEB 11 2018
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Walton County in the Panhandle of Florida...
* Until 1045 AM CST
* At 549 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to five inches of rain
have already fallen overnight with additional heavy rainfall
expected this morning. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Oakwood Hills, Cluster Springs, Gaskin,
Portland, Alpine Heights, Villa Tasso, Darlington, Blue Mountain
Beach, De Funiak Spring Airport, Rock Hill, Glendale, Pleasant
Ridge and Center Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3039 8639 3038 8633 3045 8631 3048 8632
3046 8639 3099 8638 3099 8604 3062 8603
3042 8607 3039 8608 3043 8612 3044 8616
3048 8614 3046 8616 3046 8619 3042 8622
3040 8621 3038 8615 3032 8619 3035 8639
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 5:41 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 11, 5:41 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
641 AM EST Sun Feb 11 2018
.AVIATION [Through 12Z Monday]...
Poor flying condition are expected through the period with low
ceilings, fog, and convection across the area. In general, IFR-LIFR
conditions are expected this morning, improving to MVFR-IFR this
afternoon then returning to IFR-LIFR this evening and overnight.
&&
.PREV DISCUSSION [309 AM EST]...
.NEAR TERM [Through Today]...
Heavy rainfall will be the main threat today as a series of upper
level disturbances riding along the subtropical jet interact with an
unseasonably moist airmass in place. Precipitable water values are
analyzed as high as 1.80 inches south of Mobile via the 03z SPC
mesoanalysis. To put this into perspective, the record observed
value on a KTAE sounding for the month of February is 1.79 inches.
Both the NAM and GFS indicate PWATs over 1.70" advecting
northeastward into western portions of the tri-state area today.
Heavy rainfall rates of 2-4" per hour have already been estimated by
dual-pol radar with strong convection. The key to any flood threat
will be whether or not convection can train over any one area for
more than an hour or two. Looking at forecast soundings from the NAM
and GFS in BUFKIT, the MBE velocity vectors do favor some potential
to see training convection in the Panama City/Dothan/Albany corridor
today. Our local ensemble of CAM guidance is also showing this
possibility with a 15-30 percent chance of seeing 6 inches of rain
today near and west of an Albany to Panama City line. Therefore, we
have issued a flood watch for today and tonight for the western
portions of the area. There is also a marginal risk of a severe
storm or two, mainly in the form of gusty winds.
.SHORT TERM [Tonight Through Tuesday]...
A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.
.LONG TERM [Tuesday Night Through Sunday]...
Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.
.MARINE...
Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Heavy rainfall is expected across the western portions of the area
today, generally near and west of an Albany to Panama City line. In
general, 2-4 inches of rain is expected, however, some locations
could see up to 6 inches where convection moves repeatedly over the
same locations. This would be enough to cause some flooding issues,
mainly in form of dirt road washouts and flooding in poor drainage
and urban areas. Smaller creeks and streams will also be susceptible
to flooding. Therefore, we have issued a flood watch for today and
tonight for the western portions of the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 65 75 64 74 / 60 80 80 50 50
Panama City 69 65 72 63 73 / 100 80 70 40 40
Dothan 71 66 74 62 73 / 100 80 50 40 30
Albany 71 66 75 62 69 / 100 80 60 50 30
Valdosta 78 66 76 64 71 / 50 60 80 50 40
Cross City 79 65 78 65 76 / 20 40 60 50 50
Apalachicola 69 64 71 62 72 / 50 80 80 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
Walton-Washington.
GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Worth.
AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
Houston.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Barry
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Local storm report, Feb 11, 4:59 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TORNADO 5 NNW HULAW 30.84N 85.75W
02/11/2018 HOLMES FL 911 CALL CENTER
TREES AND POWER LINES DOWN WITH DAMAGE TO A
COUPLE OF HOMES. SPECIFIC DETAILS NOT YET
AVAILABLE. TDS OBSERVED ON RADAR. REPORT
RELAYED FROM WASHINGTON COUNTY 911.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:11 PM CST | Special Marine Warning | TAE | 49 min | |
| Feb 10, 6:42 PM CST | Special Weather Statement | TAE | Bay | 48 min |
| Feb 10, 6:55 PM CST | Special Marine Warning | TAE | 50 min | |
| Feb 10, 7:09 PM CST | Special Marine Warning | TAE | 66 min | |
| Feb 10, 8:01 PM CST | Special Marine Warning | TAE | 59 min | |
| Feb 11, 12:05 AM CST | Areal Flood Advisory | TAE | Walton | 115 min |
| Feb 11, 12:40 AM CST | Flood Watch | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 29 hr |
| Feb 11, 1:54 AM CST | Areal Flood Advisory | TAE | Walton | 2 hr |
| Feb 11, 2:02 AM CST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 2:48 AM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 72 min |
| Feb 11, 2:57 AM CST | Tornado Warning | TAE | Holmes | 33 min |
| Feb 11, 3:21 AM CST | Tornado Warning | TAE | Holmes, Jackson | 39 min |
| Feb 11, 3:58 AM CST | Tornado Warning | TAE | Jackson | 47 min |
| Feb 11, 4:30 AM CST | River Flood Warning | TAE | Walton | 52 hr |
| Feb 11, 4:37 AM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty | 37 min |
| Feb 11, 7:17 AM CST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 9:19 AM CST | Rip Current Statement | TAE | Gulf | 13 hr |
| Feb 11, 9:56 AM CST | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 2 hr |
| Feb 11, 10:32 AM CST | Areal Flood Advisory | TAE | Bay, Walton, Washington | 118 min |
| Feb 11, 12:01 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 119 min |
| Feb 11, 12:04 PM CST | Special Marine Warning | TAE | 26 min | |
| Feb 11, 12:21 PM CST | Areal Flood Advisory | TAE | Walton | 114 min |
| Feb 11, 12:25 PM CST | Special Marine Warning | TAE | 95 min | |
| Feb 11, 1:26 PM CST | River Flood Warning | TAE | Walton, Washington | 9 days |
| Feb 11, 1:48 PM CST | River Flood Warning | TAE | Calhoun | 3 days |
| Feb 11, 1:50 PM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 11, 1:50 PM CST | Special Marine Warning | TAE | 85 min | |
| Feb 11, 1:54 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf | 3 hr |
| Feb 11, 2:15 PM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Feb 11, 2:42 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Wakulla | 3 hr |
| Feb 11, 3:11 PM CST | Special Marine Warning | TAE | 64 min | |
| Feb 11, 4:26 PM CST | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Feb 11, 5:14 PM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.